MAUDE Adverse Event Report: BIOMET MICROFIXATION "1.5MM" SYSTEM TWIST DRILL WITH J NOTCH; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION "1.5MM" SYSTEM TWIST DRILL WITH J NOTCH; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported that a drill bit fractured during an osteotomy procedure on a patient's maxilla.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint was opened because masateru sakakibara, sales rep reports a twist drill fracture.The tw drill 1.1x105mm 18mm stp (part# 01-7149, lot# 491470) was not returned for investigation.It was reported that the twist drill fractured during a maxilla osteotomy procedure.A photo of the drill was provided, which showed the fracture, part number, and serial number of the instrument.The complaint is confirmed.The most likely underlying cause of the complaint is excessive force was applied, beyond what the instrument is designed to encounter.There are no indications of manufacturing defects.This is a level two complaint in accordance with the levels defined in section 7.2.3 of sop 14.0.9 rev 3 product evaluation.There were no adverse events reported.The severity of this complaint is no greater than the severity listed in the fmea.For all similar 1.1 mm twist drills and the previous one year (from the notification date) regarding the fracturing of the drill, there is a complaint rate of 0.122% which is no greater than the occurrence listed in the application fmea.The dhr for this product was reviewed, no non-conformances were found.

Brand Name
"1.5MM" SYSTEM TWIST DRILL WITH J NOTCH
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8952724
Report Number0001032347-2019-00401
Device Sequence Number11367189
Product Code HBE
UDI-Device Identifier00841036013202
UDI-Public00841036013202
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7149
Device Lot Number491470
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1